Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 148, NWS Birmingham, AL

August 8, 2015Autauga County, Dallas County, Lowndes County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 8, 2015, 5:14 PM CDT for Autauga County, Dallas County, Lowndes County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2015, 5:14 PM CDT (22:14 UTC)
Expired
Aug 8, 2015, 6:00 PM CDT
In force
46 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Autauga County, AL, Dallas County, AL, Lowndes County, AL

The radar

The Birmingham radar (KBMX), 89 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WUUS54 KBMX 082214
SVRBMX
ALC001-047-085-082300-
/O.NEW.KBMX.SV.W.0148.150808T2214Z-150808T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
514 PM CDT SAT AUG 8 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHWESTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHWESTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...

* UNTIL 600 PM CDT

* AT 514 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GARDNER
  ISLAND...OR 11 MILES EAST OF SELMONT-WEST SELMONT...MOVING SOUTH AT
  15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOSSES...AUTAUGAVILLE...WHITE HALL...BENTON...GARDNER ISLAND...
  BURNSVILLE...TYLER...MULBERRY AND ROBERT F. HENRY LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3249 8690 3248 8666 3219 8662 3223 8696
TIME...MOT...LOC 2214Z 010DEG 12KT 3240 8680 

HAIL...1.00IN
WIND...60MPH
 
$$

05/MA
2 follow-up statements
558 
WWUS54 KBMX 082228
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
528 PM CDT SAT AUG 8 2015

ALC001-047-085-082300-
/O.CON.KBMX.SV.W.0148.000000T0000Z-150808T2300Z/
DALLAS AL-LOWNDES AL-AUTAUGA AL-
528 PM CDT SAT AUG 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EAST CENTRAL DALLAS...NORTHWESTERN LOWNDES AND SOUTHWESTERN
AUTAUGA COUNTIES...

AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BENTON...OR 12
MILES NORTHWEST OF MOSSES...MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOSSES...AUTAUGAVILLE...WHITE HALL...BENTON...TYLER AND ROBERT F.
HENRY LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3243 8691 3243 8666 3219 8662 3223 8696
TIME...MOT...LOC 2228Z 000DEG 18KT 3232 8680 

HAIL...1.00IN
WIND...60MPH
 
$$

05/MA
008 
WWUS54 KBMX 082239
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
539 PM CDT SAT AUG 8 2015

ALC001-047-085-082300-
/O.CON.KBMX.SV.W.0148.000000T0000Z-150808T2300Z/
DALLAS AL-LOWNDES AL-AUTAUGA AL-
539 PM CDT SAT AUG 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EAST CENTRAL DALLAS...NORTHWESTERN LOWNDES AND SOUTHWESTERN
AUTAUGA COUNTIES...

AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BENTON...OR 11
MILES NORTHWEST OF MOSSES...MOVING SOUTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MOSSES...WHITE HALL...BENTON...TYLER AND ROBERT F. HENRY LOCK AND
DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3242 8691 3241 8666 3219 8662 3223 8696
TIME...MOT...LOC 2238Z 358DEG 12KT 3230 8681 

HAIL...1.00IN
WIND...60MPH
 
$$

05/MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:42 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 8, 2:42 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 PM CDT SAT AUG 8 2015

.DISCUSSION...

MEAN MOISTURE IS LIMITED THIS AFTERNOON TO THE SOUTHWESTERN HALF
OF THE AREA...AND MENTIONED 15-30 POPS HERE THROUGH 7 PM. MOST OF
THE ACTIVITY CLOSER TO THE COAST. A QUASI-STATIONARY FRONT
REMAINS OVER CENTRAL ALABAMA WITH SLIGHTLY LESS HEAT IN THE NORTH.

MODELS ARE IN GOOD AGREEMENT THAT THE UPPER RIDGE STRENGTHENS AND
EXPANDS EASTWARD SUNDAY AND MONDAY. LOW LEVEL THICKNESS VALUES AND
850 TEMPS INCREASE ACCORDINGLY. THEREFORE...TEMPERATURES SHOULD
TOP OUT CLOSE TO THE CENTURY MARK WEST BOTH DAYS...A TAD LESS HOT
EAST. SURFACE DEW POINTS WILL REMAIN IN THE 70S SUNDAY AND
MONDAY...WHICH WILL PUT THE HEAT INDICES INTO THE 105 TO 109
DEGREE RANGE. WENT AHEAD AND EXPANDED THE HEAT ADVISORY INTO
MONDAY EVENING. WE WILL MONITOR THIS PERIOD CLOSELY AS A FEW AREAS
IN THE WEST WILL APPROACH WARNING CRITERIA OF 110 DEGREES OR
GREATER.

MODELS CONTINUE THEIR AGREEMENT AS THE SYNOPTIC PATTERN CHANGES
SLIGHTLY. AN UPPER DISTURBANCE ROTATES ACROSS THE GREAT LAKES AND
BEGINS CARVING OUT AN UPPER TROUGH FOR THE FAR EASTERN CONUS. THIS
WILL ALLOW A COLD FRONT TO PUSH THROUGH THE AREA TUESDAY.
INSTABILITY IS RATHER HIGH AHEAD IF THIS FRONT BUT WILL HAVE TO
WATCH THE INFLUENCES OF THE UPPER RIDGE AND WARMER TEMPS ALOFT. A
FEW STRONG STORMS MAY BECOME POSSIBLE MONDAY AFTERNOON THROUGH
TUESDAY. DID ADD A THREAT TO THE HWO JUST YET...BUT WILL HAVE TO
KEEP AN EYE OUT AS MODELS ARE HINTING AT UPWARD MOTION BUT LIMITED
ORGANIZATION.

WEDNESDAY THROUGH SATURDAY WILL BE MUCH CLOSER TO NORMAL
TEMPERATURES AND LESSER HUMIDITY. THE UPPER TROUGH SHOULD REMAIN
IN THE VICINITY AND HAVE EVEN ADDED SMALL POPS AS THE PATTERN MAY
EVEN RETROGRADE FURTHER.

75

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR CONDITIONS WILL PREVAIL THIS AFTERNOON WITH A CU FIELD BETWEEN
3 AND 7K FEET. SCATTERED SHOWERS AND STORMS ARE EXPECTED TO
DEVELOP GENERALLY ACROSS SOUTHERN PORTIONS OF THE STATE...WITH
LESS COVERAGE ELSEWHERE. DUE TO THE LOWER COVERAGE...HAVE NOT
INCLUDED ANY MENTION OF VCTS IN THE TAFS AT THIS TIME. PREVAILING
SURFACE WINDS WILL REMAIN LIGHT AND PERHAPS VARIABLE FROM
NORTHWEST TO WESTERLY THROUGH THE AFTERNOON. LIGHT MVFR FOG WILL
BE POSSIBLE ONCE AGAIN OVERNIGHT TONIGHT...BUT NO MAJOR IMPACTS
ARE EXPECTED.

56/GDG

&&

.FIRE WEATHER...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE AREA
ROUGHLY FROM HAMILTON DOWN TO SELMA. VERY HOT CONDITIONS SUNDAY
WITH NO RAIN EXPECTED. HUMIDITY VALUE STILL HIGH WITH HEAT
ADVISORIES THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     71  96  74  95  73 /  10  10  10  30  30
ANNISTON    72  96  74  95  73 /  10  10  10  30  40
BIRMINGHAM  74  96  77  97  75 /   0  10   0  30  40
TUSCALOOSA  76  99  77 100  75 /   0  10  10  30  30
CALERA      75  97  76  97  75 /   0  10  10  30  40
AUBURN      74  95  76  97  74 /   0  10  10  30  40
MONTGOMERY  76  98  77  99  76 /   0  10  10  30  30
TROY        75  98  76  98  75 /   0  10  10  30  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 9 PM SUNDAY TO 9 PM CDT MONDAY FOR AUTAUGA-
BARBOUR-BIBB-BULLOCK-CHILTON-DALLAS-FAYETTE-GREENE-HALE-LAMAR-
LOWNDES-MARENGO-MONTGOMERY-PERRY-PICKENS-PIKE-SUMTER-TUSCALOOSA-
WALKER.

HEAT ADVISORY FROM NOON SUNDAY TO 9 PM CDT MONDAY FOR COOSA-
ELMORE-JEFFERSON-MACON-MARION-RUSSELL-SHELBY-WINSTON.

&&
Hazardous weather outlook, Aug 8, 5:41 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
541 AM CDT SAT AUG 8 2015

ALZ011>015-017>050-091345-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
541 AM CDT SAT AUG 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

THE HEAT AND HUMIDITY WILL LEAD TO MAXIMUM HEAT INDICES OF 105 TO
109 DEGREES THIS AFTERNOON ACROSS SOUTHWEST HALF OF CENTRAL
ALABAMA...GENERALLY ALONG AND SOUTH AND WEST OF A JASPER...TO
CLANTON...TO EUFAULA LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE HEAT AND HUMIDITY COULD LEAD TO HEAT INDICES NEAR OR ABOVE
105 DEGREES SATURDAY THROUGH TUESDAY ACROSS PORTIONS OF CENTRAL
ALABAMA...ESPECIALLY THE SOUTH AND WEST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 8, 3:13 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CDT SAT AUG 8 2015

ALZ039-082100-
MARENGO AL-
313 PM CDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARENGO COUNTY UNTIL 400
PM CDT...

AT 313 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NANAFALIA...OR 13 MILES EAST OF BUTLER...MOVING SOUTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SWEET WATER...MYRTLEWOOD...NANAFALIA...DIXONS MILL...MAGNOLIA...
SURGINER...WAYNE...VINELAND...SHAWNEE...MILLER...PUTNAM...HALF
ACRE...NICHOLSVILLE AND CLAYHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3206 8812 3207 8809 3206 8807 3208 8804
      3214 8804 3215 8802 3218 8801 3224 8802
      3228 8802 3231 8798 3213 8761 3201 8762
      3200 8767 3199 8767 3199 8807 3201 8809
      3200 8809 3201 8812
TIME...MOT...LOC 2013Z 314DEG 26KT 3211 8799

05/MA
Special weather statement, Aug 8, 3:54 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 PM CDT SAT AUG 8 2015

ALZ025-082130-
SHELBY AL-
354 PM CDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY COUNTY UNTIL
430 PM CDT...

AT 354 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TANNEHILL IRONWORKS
STATE PARK TO MAYLENE TO SHELBY COUNTY AIRPORT TO NEAR CALERA...AND
MOVING SOUTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALABASTER...PELHAM...HELENA...CALERA...MONTEVALLO...COLUMBIANA...
WILTON...UNIVERSITY OF MONTEVALLO...AMERICAN VILLAGE...MAYLENE...
SHELBY COUNTY AIRPORT...ALABASTER VETERANS PARK...SAGINAW...SADDLE
LAKE FARMS...DOGWOOD...CAMP BRANCH...BOUNDS LAKE AND SILURIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3325 8698 3327 8697 3328 8693 3330 8692
      3327 8686 3322 8663 3302 8656 3306 8660
      3305 8662 3307 8661 3307 8688 3305 8688
      3306 8693 3308 8694 3308 8695 3310 8695
      3310 8697 3316 8697 3317 8703 3325 8703
TIME...MOT...LOC 2054Z 354DEG 13KT 3328 8698 3321 8686 3319 8677 3318
8671

05/MA
Special weather statement, Aug 8, 4:11 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
411 PM CDT SAT AUG 8 2015

ALZ034-035-082145-
CHILTON AL-BIBB AL-
411 PM CDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIBB AND CENTRAL CHILTON
COUNTIES UNTIL 445 PM CDT...

AT 411 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TANNEHILL IRONWORKS
STATE PARK TO NEAR MAYLENE TO AMERICAN VILLAGE TO NEAR COLUMBIANA...
AND MOVING SOUTH AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CALERA...CLANTON...JEMISON...THORSBY...GAP OF THE MOUNTAIN...CHILTON
COUNTY MOTOR SPORTS PARK...BRIERFIELD IRONWORKS PARK...HIGGINS FERRY
PARK...ASHBY...LAY LAKE DAM...MITCHELL LAKE...LAY LAKE...RANDOLPH...
ISABELLA...I 65 REST AREA...SIX MILE...WAXAHATCHEE CREEK...
CAMPBELL...MARVEL AND MINOOKA PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3291 8702 3325 8705 3325 8703 3317 8703
      3316 8697 3310 8697 3310 8695 3306 8693
      3305 8688 3307 8688 3307 8661 3305 8662
      3302 8656 3302 8652 3293 8651 3287 8648
      3286 8645 3280 8645 3277 8672
TIME...MOT...LOC 2111Z 345DEG 21KT 3326 8700 3321 8693 3316 8684 3317
8669

05/MA
Special weather statement, Aug 8, 4:47 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
447 PM CDT SAT AUG 8 2015

ALZ035-082245-
CHILTON AL-
447 PM CDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR CHILTON COUNTY UNTIL 545 PM
CDT...

AT 447 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ASHBY TO 6 MILES WEST
OF JEMISON TO NEAR CHILTON COUNTY MOTOR SPORTS PARK TO GAP OF THE
MOUNTAIN...AND MOVING SOUTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLANTON...JEMISON...THORSBY...MAPLESVILLE...BILLINGSLEY...PLECHER...
GAP OF THE MOUNTAIN...CHILTON COUNTY MOTOR SPORTS PARK...POOLES
CROSSROADS...PARNELL...VERBENA...MITCHELL LAKE...LAY LAKE DAM...LAY
LAKE...ISABELLA...I 65 REST AREA...CAMPBELL...MINOOKA PARK...LOMAX
AND COOPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3266 8700 3284 8700 3284 8688 3298 8688
      3306 8681 3300 8653 3297 8652 3293 8651
      3287 8647 3284 8646 3282 8646 3281 8644
      3275 8641 3271 8641 3271 8671 3266 8672
TIME...MOT...LOC 2147Z 342DEG 26KT 3298 8692 3293 8686 3288 8676 3290
8661

05/MA
Special weather statement, Aug 8, 5:05 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
505 PM CDT SAT AUG 8 2015

ALZ041-042-082230-
AUTAUGA AL-LOWNDES AL-
505 PM CDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES AND SOUTHWESTERN
AUTAUGA COUNTIES UNTIL 530 PM CDT...

AT 505 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MULBERRY...OR 14 MILES EAST OF SELMONT-WEST SELMONT...MOVING SOUTH AT
20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOSSES...HAYNEVILLE...AUTAUGAVILLE...WHITE HALL...GORDONVILLE...
LOWNDESBORO...BENTON...BEECHWOOD...MULBERRY...COLLIRENE AND ROBERT F.
HENRY LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3210 8687 3222 8688 3223 8681 3224 8681
      3224 8683 3226 8686 3228 8686 3230 8683
      3231 8685 3233 8685 3235 8681 3237 8681
      3243 8683 3245 8686 3246 8684 3249 8668
      3214 8651
TIME...MOT...LOC 2205Z 344DEG 16KT 3240 8676

05/MA

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:13 PM CDTSpecial Weather StatementBMXMarengo47 min
Aug 8, 3:54 PM CDTSpecial Weather StatementBMXShelby36 min
Aug 8, 4:11 PM CDTSpecial Weather StatementBMXChilton34 min
Aug 8, 4:47 PM CDTSpecial Weather StatementBMXChilton58 min
Aug 8, 5:05 PM CDTSpecial Weather StatementBMXLowndes25 min
Aug 8, 5:43 PM CDTSpecial Weather StatementBMXAutauga62 min
Aug 8, 5:50 PM CDTSevere Thunderstorm WarningBMXDallas, Lowndes55 min
Aug 8, 6:15 PM CDTSpecial Weather StatementBMXLowndes45 min
Aug 8, 6:52 PM CDTSpecial Weather StatementBMXLowndes53 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.